MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC SPECTRE GUIDE WIRE; GUIDEWIRE

VASCULAR SOLUTIONS, LLC SPECTRE GUIDE WIRE; GUIDEWIRE
Model Number 7386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: the wire was caught in a stent.After multiple attempts to get it out, it broke off.Additional information received: 14may2021: looks like the wire was knuckled and when stent was deployed the tip was under stent.The rca was the vessel being fixed and the spectre wire was broke off in the vessel.A microcatheter was used to try and release wire and was unsuccessful, so then wire was pulled with the assist of microcatheter to break.The marked tip of wire was broken off.No snare was used because some of it was still stuck in prior stent deployed.Another stent was used to hold the rest of the wire down against vessel.
 
Additional Manufacturer Narrative
One-unit of spectre wire was returned for evaluation.No blood particulates were noted on the wire.The tip of the wire was damaged, unraveled and bent at the distal section.A manufacturing record review and no nonconformances was observed.The damages are likely to have occurred during use in procedure.Per ifu states the following warning and precaution.Never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel injury exercise care in handling the spectre guidewire during a procedure to reduce the possibility of accidental breakage, bending, or kinking additional information was received from the account.The procedure performed was pci for the rca vessel.The wire was knuckled when the stent was deployed.The tip of the wire was under the stent.Finecross was used to release the wire however this was unsuccessful.With the help/assistance of the fine cross, the wire was pulled to break it off.It is likely due to the manipulation of the wire against resistance with finecross could have caused the separation of the guidewire.The marked tip of the wire broke off.Another stent was used to hold rest of the wire down against the vessel.Snare was not employed due to the wire being stuck under the first deployed stent.

Brand Name
SPECTRE GUIDE WIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11871866
Report Number2134812-2021-00045
Device Sequence Number16374616
Product Code DQX
UDI-Device Identifier30841156101132
UDI-Public(01)30841156101132
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Model Number7386
Device Lot Number651506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;